MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASMA RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASMA RBC AUTOPAS SET
Catalog Number 5824102
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima accel system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, the signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled was leukoreduced.Although the trima accel system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima accel system.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.It is possible, though not conclusive this failure may be related to donor specific blood characteristics that may challenge the trima accel leukoreduction system, including, but not limited to higher-than-average donor pre-mnc and/or pre-wbc counts.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Donor unit id #: (b)(6) there was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima accel system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, the signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled was leukoreduced.Although the trima accel system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima accel system.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.It is possible, though not conclusive this failure may be related to donor specific blood characteristics that may challenge the trima accel leukoreduction system, including, but not limited to higher-than-average donor pre-mnc and/or pre-wbc counts.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Donor unit id #: (b)(6).There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima accel system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, the signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled was leukoreduced.Although the trima accel system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima accel system.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.It is possible, though not conclusive this failure may be related to donor specific blood characteristics that may challenge the trima accel leukoreduction system, including, but not limited to higher-than-average donor pre-mnc and/or pre-wbc counts.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cause: a root cause assessment was performed for this complaint.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima accel system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, the signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled was leukoreduced.Although the trima accel system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima accel system.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.It is possible, though not conclusive this failure may be related to donor specific blood characteristics that may challenge the trima accel leukoreduction system, including, but not limited to higher-than-average donor pre-mnc and/or pre-wbc counts.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA LRS PLATELET PLASMA RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key19884387
Report Number1722028-2024-00316
Device Sequence Number7078070
Product Code GKT
UDI-Device Identifier05020583824102
UDI-Public05020583824102
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Catalogue Number5824102
Device Lot Number2402234151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/06/2024
09/02/2024
Initial Report FDA Received Date08/01/2024
Supplement Report FDA Received Date08/26/2024
09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown